It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi-

I have a question regarding Accutane. I'm sure this may have been asked before here, so please bare with me, but I want to mention some specifics to see what my best route would be.

I started Accutane back in October of this year, I'm mid third month. My doctor started me on 30mg of Claravis 2x daily (so, 60mg daily), (Claravis = generic Accutane by BARR Pharma.) and in my second month, bumped be up to 40mg 2x daily (so, 80mg daily), which is where I am at now.

Overall, I am very impressed. I am almost 21 and my acne didn't start until I was 19. It started suddenly as large white heads on my forehead. Soon, I had cysts covering my back. My shirts would be covered in blood at times. I tried EVERY tetracyclin antibiotic on the market, and spent $100's (just copays) on creams and gels. NOTHING worked.

Finally, I found a dermatologist who saw my back and was appaled I hadn't already started Accutane.

Anyway, my first month I had a minor flare up on my face, not so much my back. I have the normal side effects, i.e., dry skin, thin skin, chapped lips - but to me this was so much better than how my skin had been the last year. I used to be able to make those little oil absorbing sheets clear 10 times in 6 hours.

As I said, I am in my third month now, and my skin has been much better. My back and chest have improved two fold, my face has improved slowly but surely. Sometime at the beginning of this week, (and no, nothing has changed as far as products like lotion, etc.) I began having a HORRIBLE flare up on my face. They started as raised painful bumps and would turn into disgustingly large white heads by the end of the day. I have always popped my zits with this little tool I got at Walgreens for years - which I believe has been helpful. I went to pop these and they just began gushing blood and leaving horrible scabs. The zits continue to come up. I have been using both Differin gel and Clindamycin gel as a PRN my entire Accutane course, but they are doing nothing for the breakout I'm going through this week. I'm out of state and unable to see my dermatologist, but is it normal to have this severe of a flare up randomly in my THIRD month? I see everyone say that the third month is when they clear up - for me I'm back to square one now.

Is this typical? Can this happen?
Any suggestions? I see people saying antibiotics may help but I started to try and take my leftover Doryx (doxycycline) this week too and it's also a no go.

Any other antibiotics or medicines I could ask my physician or dermatologist to call in to the local pharmacy? Thanks guys!
I'm sorry you're having a flare-up. I had them occasionally even on Accutane, but I thought it might be hormonal (I'm a girl)/menstrually related. All I can recommend is that you try using a mixture of 10% over-the-counter Benzoyl peroxide mixed with hydrocortisone cream (also in the drugstore) on cysts. Unfortunately, I used that to deflate the cysts and bring them to a head---you seem to be having the opposite problem. Be warned--it would also make the skin pink there for a while (I preferred a red, flattened batch of skin to a fat zit). All I can recommend you do is use salicylic acid astringent to dry up the scabs/zits and wait to see your dermatologist.

Is it possible you're using a product that exacerbates your acne--aftershave or something?





All times are GMT -7. The time now is 09:01 PM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!